Download this article
 Download this article For screen
For printing
Recent Issues

Volume 24
Issue 3, 1225–1808
Issue 2, 595–1223
Issue 1, 1–594

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
Other MSP Journals
Morse–Bott cohomology from homological perturbation theory

Zhengyi Zhou

Algebraic & Geometric Topology 24 (2024) 1321–1429

We construct cochain complexes generated by the cohomology of critical manifolds in the abstract setup of flow categories for Morse–Bott theories under minimum transversality assumptions. We discuss the relations between different constructions of Morse–Bott theories. In particular, we explain how homological perturbation theory is used in Morse–Bott theories, and both our construction and the cascades construction can be interpreted as applications of homological perturbations. In the presence of group actions, we construct cochain complexes for the equivariant theory. Expected properties like the independence of approximations of classifying spaces and the existence of the action spectral sequence are proven. We carry out our construction for Morse–Bott functions on closed manifolds and prove it recovers the regular cohomology. We outline the project of combining our construction with polyfold theory.

Morse–Bott theory, homological perturbation theory, Floer cohomology, equivariant theory
Mathematical Subject Classification
Primary: 53D40, 57R58
Received: 14 October 2020
Revised: 12 October 2022
Accepted: 31 October 2022
Published: 28 June 2024
Zhengyi Zhou
Morningside Center of Mathematics and Institute of Mathematics
Chinese Academy of Sciences

Open Access made possible by participating institutions via Subscribe to Open.